question-icon

What causes flushing following Sildenafil consumption?

default
Posted on Wed, 5 Mar 2014
Question: I am on Sidena for erectile dysfunction and I am suffering from a very bad flushing on my face can you help me.
doctor
Answered by Dr. Anshul Varshney (16 minutes later)
Brief Answer: Detail follows Detailed Answer: Dear Friend. Welcome to XXXXXXX I am Dr Anshul varshney. I have read your query in detail. I understand your concern. Flushing following Sildenafil consumption is a common side effect of the drug. Flushing is usually associated with headaches. I personally avoid using Sildenafil in my patients who have hypertension as this drug also causes reduction in blood pressure. Also should be avoided in heart patients. I need to know how much dosage of Sildenafil you have taken? Also tell me if you have any chest pain , sweating associated. As such nothing can be done to counteract the drugs action. It will vanish by itself. However if you have any chest pain or any severe problem or if you have taken high doses of it or frequent doses of it in a day , you may require in hospital Care. This is my best advice for you based on details available here. Reply with the questions I have asked. And if you have any other query , please ask me.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Anshul Varshney (12 minutes later)
I take 50 Mg have no chest pain or headaches or sweating ,would I be better using Vigara orher will the same flushing happen
doctor
Answered by Dr. Anshul Varshney (9 minutes later)
Brief Answer: Viagra is Sildenafil Detailed Answer: Hi. Welcome again. If you have just taken 50 mg of it with no chest pain or related symptoms , I hope that your symptoms will start subsiding in few hours. For your information Viagra is a trade name and it also contains Sildenafil. I would suggest you to get evaluation for the cause of your erectile dysfunction. Most of the times it is just psycogenic. But since you are hypertensive I would suggest you to get a Doppler study of your lower limb and branches of lower aorta to rule out any atherosclerosis of blood vessels supplying penis and scrotum. If you don't have a further query you may please close the discussion and rate it. Stay healthy
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Anshul Varshney

Internal Medicine Specialist

Practicing since :2009

Answered : 3071 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes flushing following Sildenafil consumption?

Brief Answer: Detail follows Detailed Answer: Dear Friend. Welcome to XXXXXXX I am Dr Anshul varshney. I have read your query in detail. I understand your concern. Flushing following Sildenafil consumption is a common side effect of the drug. Flushing is usually associated with headaches. I personally avoid using Sildenafil in my patients who have hypertension as this drug also causes reduction in blood pressure. Also should be avoided in heart patients. I need to know how much dosage of Sildenafil you have taken? Also tell me if you have any chest pain , sweating associated. As such nothing can be done to counteract the drugs action. It will vanish by itself. However if you have any chest pain or any severe problem or if you have taken high doses of it or frequent doses of it in a day , you may require in hospital Care. This is my best advice for you based on details available here. Reply with the questions I have asked. And if you have any other query , please ask me.